Academic Journals Database
Disseminating quality controlled scientific knowledge

Sunitinib induced immune thrombocytopenia in patient with metastatic renal cell carcinoma

ADD TO MY LIST
 
Author(s): Mutahir A Tunio | Shoaib Ahmad | Mohsin Fareed | Mushabbab AlAsiri

Journal: Journal of Solid Tumors
ISSN 1925-4067

Volume: 1;
Issue: 2;
Date: 2011;
Original page

ABSTRACT
Sunitinib (Sutent®: Pfizer, New York, NY, USA) is an oral multi-targeted tyrosine kinase inhibitor approved for first-line treatment of metastatic renal cell carcinoma (mRCC) and imatinib-resistant metastatic gastrointestinal stromal tumors (GIST). Common non hematological side effects secondary to sunitinib are: fatigue (74%), diarrhea (55%), nausea (54%), altered taste (43%), skin rash (40%), hand foot syndrome (30%) and hypertension (28%). Common hematological side effects are neutropenia (53%) and thrombocytopenia (38%) secondary to myelosuppression. Here-in, we present case report of patient with inoperable metastatic left renal cell carcinoma who developed immune-mediated thrombocytopenia secondary to sunitinib and recovered successfully after sunitinib withdrawal. Differnetial diagnosis of drug induced immune mediated thrombocytopenia secondary to sunitinib must be made by oncologists in patients on sunitinib presenting as thrombocytopenia and in these cases sunitinib can safely be withdrawn.
Save time & money - Smart Internet Solutions     

Tango Rapperswil
Tango Rapperswil